MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS FEMORAL OXIN RT SZ 8; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II BCS FEMORAL OXIN RT SZ 8; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 74022118
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, although the external box of the jrny ii bcs femoral oxin rt sz 8 implant was intact, the plastic wrap was not sealed; the implanted came straight in the box.This happened during a tka surgery, but it was noticed on time, so there was not any effect on the operation.There was another prosthesis on stock and it was used after a 2-min delay.Patient was not affected.
 
Additional Manufacturer Narrative
Section h10: the associated device was returned and evaluated.Visual inspection of the returned device found the plastic wrap was sealed, and all inner packaging components were intact.However, there was a crack in the outer tray of the packaged product.The femoral was not fully exposed upon evaluation of the returned product.The complaint report stated, ¿the implant came straight in the box¿, but after further investigation there is no indication that the product was loose in the carton as all packaging components were whole.A review of complaint history for the part number over the past 12 months and for the batch number did not reveal similar events for the listed device.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the sterilization records revealed the batch was sterilized within normal parameters.A review of the risk management file revealed this failure mode was previously identified and the anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.The complaint was confirmed and a contribution of the device to the reported event could be corroborated as the device's packaging was found to be damaged therefore did not meet manufacturing specifications upon evaluation.This event was evaluated through our internal quality process and determined to be isolated at this time.While a definitive root cause could not be identified, potential factors that could contribute to the reported event include an inspection process error or damage due to inappropriate handling during transportation or storage of the device.Currently, there are various visual inspections completed at all operations in the packaging areas to detect these defects.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.Internal complaint reference number: case-(b)(4).

Brand Name
JRNY II BCS FEMORAL OXIN RT SZ 8
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14741320
Report Number1020279-2022-03070
Device Sequence Number5800908
Product Code JWH
UDI-Device Identifier00885556170069
UDI-Public00885556170069
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2026
Device Model Number74022118
Device Catalogue Number74022118
Device Lot Number16FM07641B
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2022
Supplement Date Received by Manufacturer11/24/2022
Initial Report FDA Received Date06/19/2022
Supplement Report FDA Received Date12/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/09/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown